Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 5, 1997, 2:49 PM PDT for Inyo County, California. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1997, 2:49 PM PDT (21:49 UTC)
- Expired
- Jun 5, 1997, 3:45 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 052151 FFWLAS CAC027-052245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD AND SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 249 PM PDT THU JUN 5 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 345 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN EAST CALIFORNIA ...INYO COUNTY SATELLITE IMAGERY AND A COUPLE OF WEATHER SPOTTERS INDICATED SEVERE THUNDERSTORMS NEAR THE INDEPENDENCE AND LONE PINE AREA. EXPECT HEAVY RAIN...STRONG WINDS...HAIL AND DANGEROUS LIGHTNING ASSOCIATED WITH THESE STORMS. THESE BRIEF HEAVY DOWNPOURS OF RAIN MAY CAUSE FLOODING OF AREA ROADWAYS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOvVE UP TO HIGHER GROUND. CORDERO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:30 PM PDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 2:30 PM PDT, 19 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT THU JUN 5 1997 RAMSDIS DEPICTING NUMEROUS LGTG STRIKES OVR SRN SIERRA/INYO CO... AND NRN NYE CO ATTM. HAVE WORDED FCST AS SUCH TO KEEP THIS CONVECTIVE ACTIVITY OVR THESE AREAS INTO THE EVEG. AS UPR LOW MOVES INTO THE GULFOFCA VCNTY BY TMW AFTN THIS WL PRODUCE A SELY UPR FLO REGIME OVR THE ERN TWO THIRDS OF THE FA. THIS FLOW FAVORABLE IN BRINGING IN INCRG LOW LVL MSTR WITH AN IMPRESSIVE INCREASE IN H7/H8 MIXG RATIOS AND INCRG LAPSE RATES. THUS... BROAD BRUSH OF CONVECTIVE ACTIVITY WARRANTED THRU MOST OF THE FA. COLD POOL TO MOVE OVR TRI-SATE AREA WITH ETA DEPICTING BETWEEN -15 TO -18 DEGREES OVR THIS REGION. THIS COLD POOL COMBINED WITH DIURNAL HEATING SHOULD BE ENOUGH FOR THIS IMPORTED MSTR. BY SAT LOW PUSHES EWRD SLGTLY INTO SE AZ AND OVR THE STATE OF AZ BY SUN. THIS SHOULD SHUNT SOME OF THE MSTR FROM MOVG INTO SRN NV AND NW AZ. WITH NO REAL FORCING MECHANISM TO PUSH THIS MSTR OUT KEPT ISOLD TSRA- OVR AZ ZNS 1 AND 3 SAT AND FAR NRN REACHES OF FA. AS MAIN FEATURE TRANSLATES EWRD IN XNTDD SHOULD REMAIN DRY SRN TWO THIRDS OF FA WITH COOLER THAN NORMAL TEMPS WITH SOME LINGERING PRECIP TO THE N. LAS0100 CORDERO. SRN NV...NONE ERN CA...WND ADVSY DSRTS OF SAN BERNARDINO CO TIL 9 PM PDT NW AZ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:49 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 56 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.